Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 333, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 5:35 AM CDT for 5 counties in Tennessee. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:35 AM CDT (10:35 UTC)
- Expired
- Jun 28, 2011, 6:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Hickman County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:45 AM CDT | TSTM WND DMG | Columbia, TN | A FEW TREES WERE DOWNED IN AND AROUND COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:17 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2905 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS54 KOHX 281035
SVROHX
TNC055-081-101-117-119-281130-
/O.NEW.KOHX.SV.W.0333.110628T1035Z-110628T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAURY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 AM CDT
* AT 532 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MOUNT
PLEASANT...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING HILL...
MOUNT PLEASANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON TUESDAY FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3538 8721 3544 8721 3545 8726 3564 8738
3583 8719 3567 8663 3566 8664 3530 8716
TIME...MOT...LOC 1035Z 325DEG 22KT 3560 8721
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:45 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 28, 3:45 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 AM CDT TUE JUN 28 2011 .DISCUSSION... COLD FRONT CURRENTLY STRETCHING FROM SFC LOW IN THE GREAT LAKES DOWN INTO WAVE IN NE TX. ML/UL WEAK TROUGH MOVING INTO THE MID-W BUT UPPER HIGH STILL SITTING TX/OK VICINITY. AIRMASS REMAINS QUITE UNSTABLE AHEAD ...WITH A CONVECTIVE BOUNDARY SHOWING UP JUST NW...WHICH IS HELPING TO SET OFF CONVECTION NEAR TN/KY BORDER AND S. SFC/UPPER LOWS OVER THE GREAT LAKES WILL SLIDE INTO CANADA LATER TODAY BRINGING COLD FRONT DOWN ACROSS THE CWA LATER THIS MORNING/EARLY AFTERNOON. RIDGING ACROSS THE PLAINS WILL KEEP S FLANK OF FRONT FROM MOVING MUCH WHICH WILL LAY BOUNDARY INTO MORE W-E FASHION. DESPITE THIS IT IS EXPECTED TO DROP SOUTH OF THE CWA BUT IT WILL SLOW IT SOME ACROSS THE SOUTH ESPECIALLY. ULTIMATELY CURRENT LINE OF STRONG TO SEVERE CONVECTION WILL CONTINUE SLIDING S...WITH ADDITIONAL DEVELOPMENT AHEAD AREA-WIDE INTO THE AFTERNOON. FRONT EXPECTED TO BE SOUTH OF THE CWA BY 00Z...THEN GETS NUDGED LITTLE FURTHER S TONIGHT AS STRONGER SFC/LL HIGHS MOVE INTO THE OH VALLEY AND UPPER TROUGHS PASS. AFTER THAT POINT SFC/LL HIGHS AND UPPER RIDGES TAKE THE REIGNS AND HOLD INTO THE FIRST PART OF THE WEEKEND...NOT ALLOWING ANY GOOD MOISTURE RETURN. NO POPS PLANNED WED-SAT. RIDGES BREAK DOWN LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WHILE A WEAK FRONTAL BOUNDARY DROPS DOWN NEAR THE TN/KY BORDER. DEEP MOISTURE STILL VERY LIMITED AT THAT TIME BUT THERE IS ENOUGH FOR ISO STORMS TO DEVELOP SUN INTO MON. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 67 88 63 / 60 10 10 05 CLARKSVILLE 87 63 88 60 / 40 10 10 05 CROSSVILLE 85 64 84 58 / 60 20 10 05 COLUMBIA 90 69 90 62 / 60 10 10 05 LAWRENCEBURG 91 68 90 63 / 60 20 10 05 WAVERLY 88 66 89 62 / 60 10 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 27, 5:05 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CDT MON JUN 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 505 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE POTENTIAL WILL INCREASE LATE TONIGHT AS A COLD FRONT APPROACHES. STORMS MAY PRODUCE GUSTY TO DAMAGING WINDS AND PEA TO QUARTER SIZED HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE STORMS WILL CARRY OVER INTO LATE MORNING TUESDAY AS THE FRONT PASSES BUT THAT RISK WILL BE MOSTLY ACROSS THE SOUTH...AND ESPECIALLY TOWARD THE ALABAMA BORDER. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Jun 28, 2:13 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
213 AM CDT TUE JUN 28 2011
TNZ008-009-280815-
MACON-SUMNER-
213 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...
AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 25 MILES
NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
WESTMORELAND BY 245 AM CDT.
6 MILES SOUTHWEST OF LAFAYETTE BY 305 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3661 8580 3645 8584 3648 8612 3647 8618
3649 8623 3648 8622 3647 8623 3640 8669
3665 8655
21Special weather statement, Jun 28, 2:43 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 AM CDT TUE JUN 28 2011
TNZ005-006-280845-
MONTGOMERY-STEWART-
243 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
MURRAY...OR ALONG A LINE EXTENDING FROM OAK GROVE TO MURRAY...MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
GUTHRIE BY 305 AM CDT.
CLARKSVILLE BY 315 AM CDT.
DOVER BY 320 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3668 8791 3667 8787 3665 8785 3666 8713
3648 8714 3639 8802 3642 8805 3658 8805
3667 8808 3668 8807
21Special weather statement, Jun 28, 3:23 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT TUE JUN 28 2011
TNZ005-023-280930-
HOUSTON-STEWART-
323 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DOVER...MOVING EAST AT 35
MPH.
THIS STORM WILL BE NEAR...
5 MILES NORTH OF TENNESSEE RIDGE BY 340 AM CDT.
ERIN BY 350 AM CDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3651 8761 3649 8761 3622 8766 3634 8799
3635 8798 3641 8803 3654 8798
21Local storm report, Jun 28, 3:54 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND GST SPRINGFIELD 36.50N 86.88W
06/28/2011 E60 MPH ROBERTSON TN TRAINED SPOTTER
&&
MRICHARDLocal storm report, Jun 28, 4:31 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 AM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 3 W LEBANON 36.21N 86.38W
06/28/2011 E0.50 INCH WILSON TN NWS EMPLOYEE
&&
MRICHARDSpecial weather statement, Jun 28, 4:32 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 AM CDT TUE JUN 28 2011
TNZ028-030-032-063-064-281030-
CANNON-DEKALB-PUTNAM-SMITH-WILSON-
432 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...PUTNAM...SMITH
AND WILSON COUNTIES...
AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WATERTOWN...OR 14 MILES
NORTHWEST OF SMITHVILLE...MOVING SOUTHEAST AT 50 MPH.
THIS STORM WILL BE NEAR...
SMITHVILLE BY 445 AM CDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3612 8566 3585 8585 3585 8588 3582 8591
3595 8613 3620 8595
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:13 AM CDT | Special Weather Statement | OHX | Macon, Sumner | 62 min |
| Jun 28, 2:21 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 39 min |
| Jun 28, 2:43 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 62 min |
| Jun 28, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 44 min |
| Jun 28, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Jun 28, 3:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 58 min |
| Jun 28, 3:23 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 28, 3:38 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 52 min |
| Jun 28, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 37 min |
| Jun 28, 4:32 AM CDT | Special Weather Statement | OHX | DeKalb | 58 min |
| Jun 28, 4:36 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Warren, Wilson | 38 min |
| Jun 28, 5:38 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 37 min |
| Jun 28, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 56 min |
| Jun 28, 5:57 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Rutherford | 40 min |
| Jun 28, 8:56 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis | 34 min |
| Jun 28, 9:21 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| Jun 28, 9:53 AM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 28, 10:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 28, 10:26 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 34 min |
| Jun 28, 10:29 AM CDT | River Flood Warning | OHX | Bedford | 11 hr |
| Jun 28, 10:44 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Jun 28, 10:58 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.